DAnIEL tagged this document as relevant
Docs warn against giving aspirin to children with high fever
The Sri Lanka College of Paediatricians warns the public against giving children, with high fever, aspirin and similar non-steroid anti-inflammatory drugs which induces bleeding in the case of dengue haemorrhagic fever.
Following is the text of the SLCP communiqué titled, "Important Message from the Sri Lanka College of Paediatricians":
"Presently, Paediatric wards in most parts of the country are dealing with large numbers of children with Dengue Fever and Dengue Haemorrhagic fever.
"It is noted that some of these children have received medication for high fever with non steroidal anti-inflammatory drugs such as aspirin, ibuprofen, mefanamic acid and diclofenac sodium suppositories, prior to admission to hospital. "It is now well documented that children who have had these medicines have a greater potential to bleed when they have Dengue Haemorrhagic Fever. This is causing major problems in treating them.
"The Sri Lanka College of Paediatricians wishes to inform all parents that it is best to refrain from giving their children these medications in the presence of fever. These medications are available in the market under different trade names hence, it is important that you check the labels of all medications available for control of fever prior to giving them to your child.
"It is advisable to use only paracetamol at the recommended dosage as a medication, to bring down such fevers, in addition to tepid sponging."